MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403930
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number.Therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva 550 laser fiber was used in a cystolithotripsy procedure in the bladder performed on (b)(6) 2021.During the procedure, the laser fiber was broken inside the scope.No fiber fragments fell inside the patient.The procedure was not completed due to unrelated reasons.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number.Therefore, the lot expiration and device manufacture dates are unknown.Block h6: medical device problem code a0401 captures the reportable event of fiber break.Block h10: investigation results: the returned flexiva 550 laser fiber was analyzed, and a visual evaluation noted that it was returned in two pieces.The piece measured approximately 248.5 cm from the top of the connector to the fiber break and 30.5 cm from the exposed glass tip to the fiber break.In addition, the exposed glass tip measures 5 mm and appeared in good condition.The light from the sma connector was bright and clear.No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that it was fractured along the fiber body.The fiber can interact with the scope as it passes through, which in tortuous anatomy can cause stresses that can result in fiber damage.Articulation of the scope with a fiber extended through the scope may also cause stresses to the fiber to cause damage.It is likely the interaction with the scope as the device was handled in the procedure contributed to the event.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing a labeling review was performed and, from the information available, this device was used per the directions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12049357
Report Number3005099803-2021-02948
Device Sequence Number14560083
Product Code GEX
UDI-Device Identifier08714729808206
UDI-Public08714729808206
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068403930
Device Catalogue Number840-393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1